News

Inhaled steroids increase risk of glaucoma

BMJ 1997; 314 doi: http://dx.doi.org/10.1136/bmj.314.7082.695f (Published 08 March 1997) Cite this as: BMJ 1997;314:695
  1. Zosia Kmietowicz
  1. London

    Inhaling steroids carries similar risks for developing glaucoma as taking them orally, Canadian researchers have established. They have shown that people with asthma who take high doses of inhaled steroids for more than three months are 44% more likely to develop glaucoma than non-users.

    Investigators from the Royal Victoria Hospital in Montreal, Canada, studied the relation between the use of inhaled and nasal steroids in 48 118 patients in the Quebec universal health insurance programme for elderly people.

    They found …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe